Doc wants me to try it because of Tiredness, no sexual arousal...
any tips, comments... anything! TY
Prozac shares many of the side effects Viibryd has. They are in the same chemical family as SSRIs (Selective Serotonin Reuptake Inhibitors). Since each drug acts differently in your body than any other drug, finding the right one is a matter of trial and error. Knowing you had depression relief with Viibryd tells the Dr. that SSRIs follow the chemical pathway that helps you. Here are some of Prozac's possible effects below. I have to tell you I didn't notice a big change with Prozac from other SSRIs, but I never took Viibryd and you may react differently. Note especially the increased libido below:
Common (1% to 10%): Decreased libido, ejaculation disorder, erectile dysfunction, gynecological bleeding, impotence, urinary frequency.
Uncommon (0.1% to 1%): Anorgasmia (no orgasms), breast enlargement, breast pain, impaired urination, increased libido, sexual dysfunction (occasionally persisting after treatment discontinuation).
These are by no means a complete list of side effects. I edited them to reflect your particular interest.
I can attest to those two side effects, tiredness and lack of libido with Viibryd. At the same time, it's been the most effective medication I've been on in terms of helping with my depression. I've not tried Prozac at a dosage equivalent to my Viibryd dosage which is 40 mg (I believe the equivalent of Prozac would be 40 mg as well). Hope the Prozac works for you without the side effects.
My ex-boyfriend was on both of these meds (1st Prozac, then Viibryd) while we were together. He didn't seem to have adverse sexual side effects on either (Although while on Effexor, he had problems "closing" if ya get the drift).
However, he was on Viibryd for longer, as he said Prozac felt like little more than placebo to him. I thought Viibryd was supposed to be the SSRI that 'didn't have adverse sexual side effects', or else was marketed that way? Honestly, my ex dealt with several unpleasant side effects on the Viibryd. He would get those "brain zaps", had digestive issues on it, some bad nightmares/Moving around a lot in his sleep, & it also seemed to make his temper flare up quicker. Perhaps you were not getting restorative sleep either?
He already dealt with a lot of daytime fatigue/sleepiness and was put on Nuvigil as well, which helped.
Prozac is more 'stimulating' than Viibryd, or so I thought. I know Prozac and Lexapro are two of the most stimulating SSRIs in general, so it may be very helpful for you with regards to feeling tired, etc. It's odd how we all react differently to medications, and you never know, so please don't give up if Prozac doesn't do it for you! Maybe Wellbutrin or Zoloft wouldn't give you any issues, for example. The only failure in trying is the failure not to try. I wish you the best of luck and hope you feel better soon! :)
I took Prozac for years and I took myself off of them. But when I was taking the Prozac I didn't feel any sexual depression. Or, anything else. I felt better, but, I had been on them for almost 19 years. I thought I didn't need them, but I started to get depressed again so I tried to go back on them (low dose) and I was sooo nauseated I stopped them again. I'll see my Dr. soon, And I will tell him.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 4 Dec 2012 • 3 answers
Updated 3 Apr 2015 • 2 answers
I'm switching from Zoloft to Viibryd & having more anxiety. Is this a normal part of switching SSRI?
Updated 22 Jun 2017 • 1 answer
Updated 23 Jan 2018 • 1 answer
Updated 3 days ago • 3 answers